MAUDE Adverse Event Report: SPECTRANETICS CORPORATION PHOENIX 1.5MM X 149CM 4F ATHERECTOMY SYSTEM; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION PHOENIX 1.5MM X 149CM 4F ATHERECTOMY SYSTEM; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number P15149K
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 03/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blocks a2 & a3: patient information available.Block b: updated to capture new information received.Block e4: updated from unk to no.Block h6: it was confirmed that the device was discarded and that the 1.5 mm phoenix catheter was used in a 1.2 mm vessel.The ifu warns: do not operate the phoenix atherectomy system in vessels smaller than the indicated size as perforations, dissections or injury may occur.-updated type of investigation b17 (device not returned) to b18 (device discarded) -updated investigation findings: c20 (no findings available) to c23 (usage problem identified) -updated investigation conclusions d14 (no problem detected) to d1101 (failure to follow instructions), added d12 (known inherent risk of device) all other codes in the initial mdr remain applicable.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a phoenix catheter (1.5 mm) was used in a peripheral procedure.During use, angiographic run showed extravasation of contrast in the peroneal artery, requiring a balloon to treat the perforation.Further information states the target vessel was thought to be 1.9 mm; however, it was confirmed to be smaller at 1.2 mm.Per philips clinical assessment, the use of an oversized catheter likely contributed to the perforation.This adverse event is being submitted because a perforation occurred, requiring additional intervention.There was no alleged malfunction with the phoenix catheter.
 
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Blocks a2 (dob)-a6: not available from facility.Blocks b6 & b7: not available from facility.Block c: not applicable for this device.Block d4: serial # not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks e1 & g2: country is australia.Blocks h3 & h6: the phoenix catheter was not returned to the manufacturer for evaluation, thus no returned product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a phoenix catheter (1.5 mm) was used in a peripheral procedure.During use, angiographic run showed extravasation of contrast, but it is unknown how the perforation was treated.Further information states that the vessel may have been undersized for the selected 1.5 mm phoenix catheter.This adverse event is being submitted because a perforation occurred, requiring additional intervention.There was no alleged malfunction with the phoenix catheter.

Brand Name
PHOENIX 1.5MM X 149CM 4F ATHERECTOMY SYSTEM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
danielle bullock
9965 federal drive
colorado springs, CO 80921
858720-4125
MDR Report Key21727069
Report Number3007284006-2025-00057
Device Sequence Number3928762
Product Code MCW
UDI-Device Identifier00845225003173
UDI-Public(01)00845225003173(17)260531(10)11302327
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K211518
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberP15149K
Device Catalogue NumberP15149K
Device Lot Number11302327
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer03/31/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK MFG AND SIZE: INTRODUCER SHEATH.; VOLCANO: 0.014 PHOENIX GUIDEWIRE.
Patient Age77 YR
Patient SexFemale